Lightning, Lafourche
- When
- May 30, 2:00 PM CST
- Where
- Lafourche County, 5 mi W of Lockport
- Property damage
- $80,000
- Reported by
- Newspaper
- Coordinates
- 29.650, -90.633
A lightning strike caused a fire that severely damaged a house.
Isolated strong thunderstorms developed over the southeast Louisiana in an unstable atmosphere as an upper trough moved across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong thunderstorms developed over the southeast Louisiana in an unstable atmosphere as an upper trough moved across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 30, 1:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 245 PM CDT WED MAY 30 2007 .DISCUSSION...GENERALLY WET WEATHER PATTERN LOOKS TO CONTINUE FOR AT LEAST ONE MORE DAY. PERSISTENT UPPER TROUGH/WEAKNESS REMAINS OVER THE CENTRAL GULF COAST AREA THIS AFTERNOON. WITH MOISTURE FLOW CONTINUING TO FILTER IN FROM THE GULF...NUMEROUS SHOWERS AND TSTMS CONTINUE TO IMPACT THE FORECAST AREA THIS AFTERNOON. DO NOT REALLY SEE MUCH CHANGE IN THIS PATTERN THROUGH THU BEFORE THE TROUGH AXIS FINALLY BEGINS TO WEAKEN BY FRI. THIS SHOULD GIVE THE AREA SOME REPRIEVE FROM THE WET WEATHER AS THE WEEKEND APPROACHES WITH TEMPERATURES CLIMBING BACK TO NEAR NORMAL AS CLOUD COVER AND ASSOCIATED RAIN CHANCES DECREASE. THE EXTENDED GUIDANCE STILL POINTS TO A SURFACE BOUNDARY APPROACHING THE LOWER MISSISSIPPI VALLEY SUN AND MON AS A BROAD UPPER TROUGH BECOMES ESTABLISHED ACROSS THE EASTERN CONUS. THE SURFACE BOUNDARY THOUGH LOOKS TO STALL NORTH OF THE CWA/PWA THROUGH TUE WITH RAIN CHANCES TRENDING IN THE SLIGHT TO LOW CHANCE CAT THROUGH MID WEEK GIVEN THE ABUNDANT MOISTURE REMAINING IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... MCB 65 83 65 86 / 50 60 20 30 BTR 67 83 66 87 / 50 60 20 30 MSY 70 83 72 86 / 50 60 20 30 GPT 69 83 68 85 / 50 60 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1035 AM CDT WED MAY 30 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1035 AM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL AREA OF LOW PRESSURE CURRENTLY MOVING THROUGH LOUISIANA AND MISSISSIPPI WILL CONTINUE TO PRODUCE ROUNDS OF TROPICAL SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED FROM MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY. SOME LOCALIZED PONDING OF WATER ON ROADS AND IN LOW LYING AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION ON THURSDAY...AS THE UPPER LEVEL LOW BEGINS TO PULL INTO THE TENNESSEE VALLEY. MORE SCATTERED ACTIVITY IS EXPECTED ON FRIDAY AND SATURDAY...AS A SECOND AREA OF LOW PRESSURE MOVES THROUGH THE AREA. A COLD FRONT WILL STALL OVER THE REGION SUNDAY NIGHT INTO MONDAY PROMPTING ANOTHER ROUND OF SCATTERED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
A lightning strike caused a fire that severely damaged a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30782.